MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSTAR 42CM STANDARD KIT; DIALYSIS CATHETER

BARD ACCESS SYSTEMS HEMOSTAR 42CM STANDARD KIT; DIALYSIS CATHETER
Model Number 5834420
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that sometime post dialysis catheter placement, when the extension leg was unclamped, the lumen remained collapsed, flat, and narrow, causing restriction of blood flow, reduction in pump speed, and reduction in clearance in the dialysis treatment.It was further reported that the patient continued to received reduced-efficiency dialysis treatments.Reportedly, the device was removed and replaced.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10:manufacturing review: the lot met all release criteria.Device history record was reviewed and no deviations/issues were identified or associated with this problem in regards to product materials or during manufacturing, packaging or quality control inspection process.All necessary inspections were performed throughout all manufacturing, packaging and inspection activities and for raw material utilized in the manufacture of this lot in regards to the described problem.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.Investigation summary: one electronic photo was reviewed by (b)(6) (bdpi field assurance engineer).The photo shows the extension leg and a portion of the bifurcation of a dialysis catheter.Part of the vascath logo and ¿24 cm¿ can be seen printed on the bifurcation, indicating a vascath 24 cm device.The device in the photo does not match the device alleged in the complaint report.Therefore, the photo review is inconclusive for kink/deformation in extension leg.Although the sample was not returned for evaluation, one electronic photo was provided for review.The investigation is inconclusive for kink/deformation in extension leg, as the device identified in the photo did not match the device alleged in the complaint.The definitive root cause could not be determined based upon available information.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
HEMOSTAR 42CM STANDARD KIT
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8862080
Report Number3006260740-2019-02312
Device Sequence Number1811541
Product Code MSD
UDI-Device Identifier00801741013461
UDI-Public(01)00801741013461
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5834420
Device Catalogue Number5834420
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1